Ask an expert
Question

07 Nov 2011

CPAP machine
Dear Doctor I have currently been using a cpap machine for a year or so, and lately have had problems with my eyes both eyes have become very watery and red and itchy due to air building up in the machine during the night and blowing into or somehow under my eyelids especially the left eye.I sleep on my left side so that eye is worse. Previously I did not have a problem like that and for some reason it has now started and I am worried as I need to use the machine every night.
I have had new headgear put on it but they only had a medium size instead of a small size as they said they cannot get the small size anymore .I think that the problem lies there and though I do tighten the straps it then becomes unbearable and feels as if I am a mummy and then I cant sleep if they are too tight.I heard that there is a new kind of thing not yet in this country for sleep apnea its from America and it is called PROVENT Therapy. It does away with wearing a heavy mask. Do youknow anything about it ? Thanking you.
Answer 510 views
Expert
Sleep Expert
sleep expert

01 Jan 0001

It might work for the milder cases, but will certainly not work for the more severe ones. I don,t know if it is available in SA.

However, the doctor who treated you should be able to help you with your CPAP problems - unavailability of a small mask is nonsense - if this supplier cannot do it, there are lots of other masks which will fit your machine.

Contact the doctor who is treating you. (If it was not a doctor but a technologist, you need to know that ONLY a doctor may legally prescribe this kind of treatment - treatment by a technologist alone is not allowed.)
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.